5 Over-The-Counter Medication Mixes You Should Never Take


found_medicine_660

Medications seem to be part of daily life nowadays. Whether you take the same medication every day for a chronic condition or you just use over-the-counter medications on an occasional basis, it is easy to accidentally create deadly medication combinations without knowing it if you are not trained in pharmacology.

Why Mixing Medications Can Be Deadly

When one medication works on your body, it goes through specific channels to minimize symptoms, change a bodily process, or change the way that your body functions. On its own, each medication may be relatively safe.However, if you accidentally use two medications that have the same function or that work against each other, the results can wreak havoc on your body.

These are five of the most dangerous medication combinations that you should always avoid.

1. Painkillers and Anxiety Medications

This is a fairly common medication combination that people do not even know could kill them. Anti-anxiety medications that fall into the benzodiazepine class and opioid painkillers both work to depress certain bodily functions—namely pain and physical anxiety.

However, both medications come with the risk of a lowered heart rate, which can become deadly very quickly.

2. Statins and Antifungal Medications

This combination may not have any immediate impact on your health, but negative changes are happening inside your body. Both medications put a significant amount of stress on your kidneys, so mixing them can cause permanent kidney damage.

3. Cold medicines and Acetaminophen

Avoiding this deadly mix takes some work. Cold medicines may claim to treat multiple symptoms. To do this, they actually contain multiple medications. If you take one of these and a painkiller like acetaminophen, you can cause permanent liver damage. Make sure you know what medications are included in all of your pills.

4. Any NSAID Combination

NSAIDs include medications like naproxen, ibuprofen, and aspirin. Though they appear to all be different medications on the surface, they all work in basically the same way. Mixing these pills can significantly increase your risk for side effects. Furthermore, you run the risk of subjecting yourself to permanent liver damage.

Rather than mixing NSAIDs, only take one and make sure you give it enough time to work properly. If your NSAID of choice does not control your pain or inflammation, you may want to seek alternative treatments.

5. Cough Medicine and St. John’s Wort

It’s true: even natural supplements like St. John’s Wort can put you at risk for serious side effects or death. In the case of this combination, the body may quickly produce an excess amount of the neurotransmitter serotonin.When the body creates too much serotonin, you develop serotonin syndrome.

This can lead to serious side effects like confusion, loss of physical control, pain, vision difficulties, and even death.Supplements and medications can do a lot to improve your quality of life and keep you healthy, but they must be used correctly. If you do not know whether or not you can use two medications at the same time, err on the side of caution and just use one.

Consult a professional before taking multiple medications.


Sources:

http://www.womenshealthmag.com/health/lethal-drug-combinations

http://www.prevention.com/health/dangerous-over-counter-medicine-combinations

http://www.wired.com/wp-content/uploads/blogs/magazine/wp-content/images/17-12/found_medicine_660.jpg

Family Health Freedom Network

Family Health Freedom Network

Family Health Freedom Network, LLC was founded on November 1, 2013. It is our mission to provide alternative health information to an ever growing audience and uncover health related dangers caused by commonly used products. We are employing writers who are conducting excellent research and using their knowledge and information to compose excellent articles for our audience.
Family Health Freedom Network
About the author